Alert archive / Wisconsin / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter weather advisory at Jan 16, 2021, 10:57 PM CST for 5 counties in Wisconsin. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2021, 10:57 PM CST (04:57 UTC)
- Expired
- Jan 17, 2021, 12:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 105 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676 WWUS43 KMKX 170457 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1057 PM CST Sat Jan 16 2021 WIZ056-062-063-067-068-170900- /O.NEW.KMKX.WW.Y.0003.210117T0457Z-210117T0900Z/ Sauk-Iowa-Dane-Lafayette-Green- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, Barneveld, Madison, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, and Brodhead 1057 PM CST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Freezing drizzle will produce a glaze of ice. * WHERE...Sauk, Iowa, Dane, Lafayette and Green Counties. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Plan on ice covered and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
069 WWUS43 KMKX 170848 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 248 AM CST Sun Jan 17 2021 WIZ056-062-063-067-068-171500- /O.EXT.KMKX.WW.Y.0003.000000T0000Z-210117T1500Z/ Sauk-Iowa-Dane-Lafayette-Green- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, Barneveld, Madison, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, and Brodhead 248 AM CST Sun Jan 17 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Freezing drizzle will produce a glaze of ice. * WHERE...Sauk, Iowa, Dane, Green and Lafayette Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on icy stretches and slick road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
915 WWUS43 KMKX 171334 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 734 AM CST Sun Jan 17 2021 WIZ056-062-063-067-068-171500- /O.CON.KMKX.WW.Y.0003.000000T0000Z-210117T1500Z/ Sauk-Iowa-Dane-Lafayette-Green- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, Barneveld, Madison, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, and Brodhead 734 AM CST Sun Jan 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Patchy freezing drizzle will gradually diminish across the area this morning. * WHERE...Sauk, Iowa, Dane, Green and Lafayette Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on icy stretches and slick road conditions. * ADDITIONAL DETAILS...The patchy freezing drizzle continues to diminish or change over to light snow. However county law enforcement continues to report icy and slippery stretches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MBK
059 WWUS43 KMKX 171454 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 854 AM CST Sun Jan 17 2021 WIZ063-068-171600- /O.CAN.KMKX.WW.Y.0003.000000T0000Z-210117T1500Z/ Dane-Green- Including the cities of Madison, Monroe, and Brodhead 854 AM CST Sun Jan 17 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The freezing drizzle has switched over to light snow across Dane and Green Counties. There is a chance for a wintry mix until noon, but impactful icing is no longer expected. Watch for lingering slippery stretches on untreated roads late this morning. $$ WIZ056-062-067-171800- /O.EXT.KMKX.WW.Y.0003.000000T0000Z-210117T1800Z/ Sauk-Iowa-Lafayette- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, Barneveld, Darlington, Shullsburg, Benton, Belmont, Argyle, and Blanchardville 854 AM CST Sun Jan 17 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Patchy freezing drizzle will persist through late morning before ending or changing over to light snow. * WHERE...Sauk, Iowa and Lafayette Counties. * WHEN...Until noon CST today. * IMPACTS...Plan on icy stretches and slick road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MRC
941 WWUS43 KMKX 171813 WSWMKX URGENT - WINTER WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1213 PM CST Sun Jan 17 2021 WIZ056-062-067-171915- /O.EXP.KMKX.WW.Y.0003.000000T0000Z-210117T1800Z/ Sauk-Iowa-Lafayette- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Dodgeville, Mineral Point, Barneveld, Darlington, Shullsburg, Benton, Belmont, Argyle, and Blanchardville 1213 PM CST Sun Jan 17 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... The freezing drizzle has ended and there are just a few snow showers lingering early this afternoon. Therefore, the advisory was allowed to expire. $$ MRC
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter weather advisory went out at Jan 16, 9:50 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 16, 9:50 PM CST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 950 PM CST Sat Jan 16 2021 .UPDATE... (Issued 950 PM CST Sat Jan 16 2021) Went with patchy freezing drizzle over south central WI into the overnight in addition to very light snow or flurries. Some icing reports from the west side of Madison to the Blue Mounds area, but more widespread icing in far wrn WI and the state of IA where temps are colder. The very light pcpn tonight is within cyclonic flow and ahead of a shortwave trough that will track from nrn MO into the Ohio River Valley tnt-Sun. If the freezing drizzle becomes more widespread a Winter Wx Advisory may be needed. Gehring && .SHORT TERM... (Issued 255 PM CST Sat Jan 16 2021) Tonight through Sunday night: Some flurries and isolated light snow showers will be possible this evening. Southwest portions of Wisconsin and areas along the WI/IL border may see a light dusting of snow late tonight into Sunday with a mid level trough digging to our southwest. Most of the lift (500 mb positive vorticity advection) will be better to our south but we could see enough locally for some light snow. Temperatures will be below freezing so some slick spots will be possible Sunday morning. Any accumulating snow will exit the area by Sunday evening but some lingering flurries will remain possible across much of the area. RAH && .LONG TERM... (Issued 255 PM CST Sat Jan 16 2021) Monday through Saturday: We'll be in northwest flow through most of next week with multiple shortwaves moving through, but it looks like there will be plenty of dry air so precipitation chances will be low at this time. These shortwaves will bring periods of colder air than what we have seen in a while. Highs tuesday are expected to be in the teens and 20s with lows potentially getting into the single digits Tuesday night. RAH && .AVIATION... (Issued 950 PM CST Sat Jan 16 2021) Areas of MVFR Cigs tnt-Sun nt. Patchy freezing drizzle and flurries over south central WI tnt with flurries to the east. Local Cigs below 1 kft south and west of Madison. Very light snow and flurries for Sun. Gehring && .MARINE... (Issued 255 PM CST Sat Jan 16 2021) Northwest winds will continue through the weekend and gradually become lighter and waves decreasing in height. Winds become more westerly Monday as high pressure builds into the area. We'll have to watch for the potential for gales over the open waters next week as a low pressure system tracks through Ontario Wednesday night into Thursday. RAH && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jan 16, 9:54 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 954 PM CST Sat Jan 16 2021 WIZ046-047-051-052-056>060-062>072-180400- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 954 PM CST Sat Jan 16 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Some patchy freezing drizzle is expected to continue across parts of southwest and south central Wisconsin. Some slick spots have been reported with the freezing drizzle. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A light dusting of snow will be possible for areas along the WI/IL border and portions of southwest Wisconsin. Temperatures will be below freezing, expect snow to stick and cause slick spots. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, however any snowfall reports are appreciated. LMZ643>646-180400- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 954 PM CST Sat Jan 16 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Breezy conditions possible for the middle of next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-180400- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 954 PM CST Sat Jan 16 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Gale conditions possible for the middle of next week. www.weather.gov/mkx
Nearby
Winter Weather Advisories in Wisconsin, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.